Alert archive / Massachusetts / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 26, 2019, 9:06 PM EDT for Berkshire County, Massachusetts. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2019, 9:06 PM EDT (01:06 UTC)
- Expired
- Jun 26, 2019, 11:05 PM EDT
- In force
- 119 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Berkshire County, MA
The radar
The Albany radar (KENX), 86 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1647 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
344
WGUS51 KALY 270106
FFWALY
MAC003-270400-
/O.NEW.KALY.FF.W.0002.190627T0106Z-190627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
906 PM EDT Wed Jun 26 2019
The National Weather Service in Albany has issued a
* Flash Flood Warning for...
Northeastern Berkshire County in western Massachusetts...
* Until midnight EDT.
* At 906 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
North Adams, Adams, Williamstown, Florida, Hairpin Turn, Greylock,
Sweets Corner, Soldiers Memorial Field, Eastern Summit,
Braytonville, Zylonite, Bowens Corners, Cole Field, Meadowvale,
White Oaks, Whitcomb Summit, Noel Field, Rusek Whipple Square,
Houghtonville and Renfrew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to the National Weather Service by email at
ALB.stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany.
&&
LAT...LON 4260 7296 4263 7328 4274 7326 4274 7302
4270 7302 4270 7295 4269 7295 4269 7298
4268 7298 4267 7300 4266 7298 4266 7296
4264 7295
$$
DBT1 follow-up statement
426
WGUS71 KALY 270305
FFSALY
Flash Flood Statement
National Weather Service Albany NY
1105 PM EDT Wed Jun 26 2019
MAC003-270315-
/O.CAN.KALY.FF.W.0002.000000T0000Z-190627T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkshire MA-
1105 PM EDT Wed Jun 26 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BERKSHIRE COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4260 7296 4263 7328 4274 7326 4274 7302
4270 7302 4270 7295 4269 7295 4269 7298
4268 7298 4267 7300 4266 7298 4266 7296
4264 7295
$$
BGMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 7:30 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 26, 7:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 730 PM EDT Wed Jun 26 2019 .SYNOPSIS... Scattered showers and thunderstorms will move across the area this afternoon and evening, with clearing skies overnight. Mainly dry and seasonably warm weather is expected Thursday and Friday. Periods of showers and thunderstorms return to the forecast Friday night into the weekend. && .NEAR TERM /THROUGH THURSDAY/... Storms tracking through eastern NY, some strong to marginally severe. Some strong winds knocking down a few trees. Storms will track into western New England around sunset then weaken and exit after sunset. Made some adjustments to coverage and timing of the storms and temperatures through this evening and tonight. Previous AFD has a few more details and is below... Tonight, aside from some lingering showers and thunderstorms east of the Hudson through around 02Z, a dry night with decreasing clouds is expected with subsidence in the wake of the departing wave. Some patches of fog in low-lying areas cannot be ruled out, especially in any areas that see a downpour with thunderstorms this afternoon. Lows will be slightly elevated compared with normal. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... Thursday, we will start the day under subsidence from the departing wave. A slightly drier airmass will be in place as well with PWATs generally under an inch. A weak wave will be tracking across northern NY into northern New England late in the day, but should be far enough removed from the local area to spare us any noticeable weather. Expect a good deal of sunshine with high temps a bit above normal. Humidity will not be too oppressive for this time of year with dewpoints in the upper 50s to low 60s in the afternoon. Tranquil weather again Thursday night with weak high pressure over the area and lows slightly warmer than normal. Tranquil weather continues into at least the first part of Friday. Deep moisture will increase in the afternoon and evening as low to mid-level winds strengthen and bring in higher theta-e values from the west. Chances for rainfall increase late Friday into Friday night, although there is quite a bit of uncertainty. Showers and thunderstorms look to develop to our west during the day where instability is greater, with some of this activity tracking toward our northern and western zones by Friday evening. Some of this activity may spread across our forecast area by Friday night, or convectively generated vorticity maxima may generate additional convection over the local area, although possibly in a weakened state due to it encountering a more stable airmass. The NAM solution of a well- organized MCS tracking into our forecast area Friday night appears to be an outlier, and it appears more likely that we will be on the more stable side of the instability gradient. Still, enough signal to keep chance PoPs with slight chance thunder in the forecast Friday night. Much of the forecast area looks to stay dry during the daytime hours Friday. Seasonably warm weather continues Friday into Friday night with dewpoints increasing Friday night, becoming more muggy. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Upper energy dropping south out of SE Canada will affect our region Saturday into Saturday night with showers and thunderstorms. Then just some lingering isolated to scattered activity Sunday as cooler and drier air moves in. Considerable cooling aloft Sunday will also support some isolated to scattered showers and a possible rumble of thunder Sunday. There will be a brief cool down into Monday before the upper energy builds east and flat upper ridging very slowly builds east into our region. There are hints that one piece of more organized upper energy could track along the leading edge of better warm advection and leading edge of the flat upper ridging around Tuesday into Wednesday but there are disagreements in timing, track and strength of low level forcing. So, after dry weather Sunday night into early Tuesday, more scattered showers and thunderstorms Tuesday into Wednesday. Highs Saturday ahead of the cold front in the 80s but cooler in higher terrain. Highs Sunday in the 70s to around 80 but some 60s in northern areas. Highs Monday in the 70s to around 80. Highs Tuesday in the upper 70s to lower 80s but cooler in higher elevations. Highs Wednesday in the lower to mid 80s but some 70s in higher terrain. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Included TEMPO for thunderstorms at KPOU and KPSF ending by 02Z with MVFR conditions during the thunderstorms. Clearing the rest of the evening with VFR conditions until some patchy fog develops after about 07Z, especially at KGFL. VFR conditions expected Thursday morning. Winds become light and variable overnight tonight but brief gusts to 25 Kt are possible in thunderstorms through 02Z this evening. West to northwest winds at around 10 kt are forecast for Thursday. Outlook... Thursday Night: No Operational Impact. NO SIG WX. Friday: No Operational Impact. NO SIG WX. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: Moderate Operational Impact. Scattered SHRA...TSRA. Saturday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Sunday: Moderate Operational Impact. Scattered SHRA...TSRA. Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... Scattered showers and thunderstorms will spread across the forecast area from west to east this afternoon and evening. In their wake, a period of mainly dry and seasonably warm weather is expected Thursday and Friday. Minimum RH values will be generally in the 40 to 50 percent range each day. A moderate westerly breeze will develop during the day on Thursday, becoming lighter on Friday. Periods of showers and thunderstorms return to the forecast Friday night into the weekend. && .HYDROLOGY... Scattered showers and thunderstorms are expected this afternoon and evening. Activity should be progressive and deep moisture is not impressive, so the potential for flooding is low. Brief heavy downpours are always possible in thunderstorms. After a mainly dry period Thursday and Thursday night, periods of showers and thunderstorms are expected Friday night into the weekend. No significant flooding is expected at this time and all rivers and creeks should stay well within bank full. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...NAS/Thompson SHORT TERM...Thompson LONG TERM...NAS AVIATION...NAS FIRE WEATHER...Thompson HYDROLOGY...Thompson
Hazardous weather outlook, Jun 26, 4:15 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 415 PM EDT Wed Jun 26 2019 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-271100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 415 PM EDT Wed Jun 26 2019 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Through tonight. Scattered thunderstorms are expected through around 10 pm. A few storms could be strong to marginally severe, with wind gusts in excess of 50 mph and hail up to an inch along with frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Friday night through the weekend. .SPOTTER INFORMATION STATEMENT... Please send reports of severe weather to the National Weather Service.
In the hours before
Local storm report, Jun 26, 8:48 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
848 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 3 NNE MARLBORO 41.65N 73.96W
06/26/2019 ULSTER NY DEPT OF HIGHWAYS
DOWNED TREE CLOSED US HWY 9W SOUTHBOUND
&&
EVENT NUMBER ALY1902332
JECLocal storm report, Jun 26, 8:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND DMG 3 NW KENT 41.76N 73.52W
06/26/2019 DUTCHESS NY DEPT OF HIGHWAYS
DOWNED TREE BLOCKING LANES ON HWY 9 SOUTHBOUND
&&
EVENT NUMBER ALY1902333
JECLocal storm report, Jun 26, 8:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
851 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 3 NE BRUNSWICK 42.77N 73.52W
06/26/2019 RENSSELAER NY DEPT OF HIGHWAYS
ALL LANES CLOSED DUE TO A DOWNED TREE ON RT 2E/W IN THE
TOWN OF BRUNSWICK BETWEEN BRUNSWICK SPORTSMAN CLUB ROAD
AND PALITSCH ROAD.
&&
EVENT NUMBER ALY1902334
JECLocal storm report, Jun 26, 8:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
853 PM EDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TSTM WND DMG 1 S MECHANICVILLE 42.89N 73.69W
06/26/2019 SARATOGA NY 911 CALL CENTER
NUMEROUS TREES AND WIRES DOWN ON SOUTH STREET BETWEEN
FIRST AND SECOND AVE.
&&
EVENT NUMBER ALY1902335
JECSpecial weather statement, Jun 26, 8:56 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
856 PM EDT Wed Jun 26 2019
VTZ014-015-270145-
Eastern Windham-Western Windham-
856 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
At 856 PM EDT, a strong thunderstorm was located near Guilford
Center, or 7 miles southwest of Brattleboro, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Guilford Center around 905 PM EDT.
Brattleboro around 915 PM EDT.
Vernon around 920 PM EDT.
Other locations impacted by this storm include North Vernon, East
Dummerston, Whitneyville, Marlboro, Fairview Village, Grove,
Harrisville, Halifax, Four Corners and West Brattleboro.
LAT...LON 4274 7277 4288 7281 4294 7253 4292 7252
4290 7253 4288 7255 4285 7256 4284 7255
4281 7254 4278 7251 4277 7252 4276 7251
4277 7249 4273 7246
TIME...MOT...LOC 0056Z 263DEG 20KT 4280 7269
DBTSpecial weather statement, Jun 26, 8:58 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Albany NY
858 PM EDT Wed Jun 26 2019
MAZ001-VTZ013-014-270130-
Northern Berkshire-Western Windham-Bennington-
858 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...SOUTH
CENTRAL BENNINGTON AND SOUTHWESTERN WINDHAM COUNTIES...
At 858 PM EDT, a strong thunderstorm was located near North Adams,
moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
This storm will be near...
Monroe and Readsboro around 915 PM EDT.
Other locations impacted by this storm include Hairpin Turn, Whitcomb
Summit, Greylock, Soldiers Memorial Field, Noel Field, Readsboro
Falls, Rusek Whipple Square, Houghtonville, Renfrew and Savoy Center.
LAT...LON 4274 7302 4270 7302 4270 7295 4269 7295
4269 7298 4267 7300 4266 7298 4266 7296
4264 7295 4260 7296 4260 7314 4278 7317
4285 7279 4274 7277
TIME...MOT...LOC 0058Z 263DEG 20KT 4270 7306
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:58 PM EDT | Special Weather Statement | ALY | Franklin | 32 min |
Nearby
Flash Flood Warnings in Massachusetts, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.